MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BASIC KIT 20G X 10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 BASIC KIT 20G X 10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redy2817 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the catheter sheared when placed, retracted catheter after feeling resistance upon advancement.The nurse has to place another line.Additional info received 11/30/2020: "i believe that this is more technique related¿[bd rep] reviewed and educated with the nurse.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a sheared powerglide catheter as confirmed.The product returned for evaluation was one 20ga x 10cm powerglide pro midline catheter assembly.The sample was received assembled.Usage residues were observed throughout the sample.The guidewire was withdrawn into the housing.The catheter was perforated by the needle near the tip.The guidewire was advanced and a kink was observed within the coil region.The wire was intact.Microscopic inspection of the split revealed a glossy fracture surface.The split was diagonally aligned.Inspection of the wire confirmed a kink, which corresponded to the needle tip when the wire was advanced.The split features were consistent with damage caused by contact between the catheter and the introducer needle tip.Such damage can occur if the catheter is drawn back onto the needle or if the needle is re-inserted following catheter advancement.The product ifu states ¿warning: once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.If the catheter needs to be needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ the kink in the wire suggested that attempted advancement into tissue may have caused the reported insertion difficulty, leading to the withdrawal that perforated the catheter.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
BASIC KIT 20G X 10 CM WITH BIOPATCH
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11003588
Report Number3006260740-2020-20922
Device Sequence Number11413704
Product Code FOZ
UDI-Device Identifier00801741140532
UDI-Public(01)00801741140532
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF320107T
Device Lot NumberREDY2817
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2020
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date12/14/2020
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;